MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3853
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 3.75mm x 12mm nc emerge balloon catheter and a 6mmx3.25mm wolverine balloon catheter were selected for use.However, during procedure, the shafts were snapped when attempted to cross the lesion.The procedure was completed with a different device.No patient complications were reported and the patient was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was received in two sections as the result of a break in the hypotube.A visual and tactile examination identified a complete break of the hypotube located approximately 85mm distal of the strain relief.The hypotube was also noted to be severely kinked along its entire length.This type of damage is consistent with excessive force being applied to the delivery system.No other issues were noted with the hypotube that may have contributed to the complaint incident.An examination of the returned device identified inflation media inside the balloon, indicating that it had been inflated.It is not known when the device was subjected to positive pressure.No issues were identified with the balloon which could potentially have contributed to this complaint.A visual and microscopic examination identified no damage to the markerbands or blades of the device.All blades were present and fully bonded to the balloon material.A microscopic examination identified no damage to the tip of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9106524
Report Number2134265-2019-11114
Device Sequence Number1776359
Product Code NWX
UDI-Device Identifier08714729888185
UDI-Public08714729888185
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2020
Device Model Number3853
Device Catalogue Number3853
Device Lot Number0021747092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer10/16/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1